What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 26, 1:36 PM EST, 44 minutes earlier. Its key messages:
- Shower and thunderstorm chances continue this evening with heavy rain leading flooding and gusty to damaging winds being the main threat.
- Thunderstorm chances continue Sunday, but begin to wane as heat begins to build into the work week. Better chance for heat indices reaching 100+ degrees exist for Monday and Tuesday. Perhaps Sunday as well.
- A cold front will bring more storms on Wednesday with cooler and less humid conditions to end the week.
Area forecast discussion, Jul 26, 1:36 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
236 PM EDT Sat Jul 26 2025
.KEY MESSAGES...
- Shower and thunderstorm chances continue this evening with
heavy rain leading flooding and gusty to damaging winds being
the main threat.
- Thunderstorm chances continue Sunday, but begin to wane as
heat begins to build into the work week. Better chance for
heat indices reaching 100+ degrees exist for Monday and
Tuesday. Perhaps Sunday as well.
- A cold front will bring more storms on Wednesday with cooler
and less humid conditions to end the week.
&&
.DISCUSSION...
Issued at 218 PM EDT Sat Jul 26 2025
Still under an airmass with 70+ dew points, 16C 850 mb dew points
and 2 to 2.5 inch PWATs as various shortwaves/MCVs move through in
the flow. The shortwaves' tracks took them through our northern
areas this morning (even though storms stayed along and south of US-
30), but an adjustment will take place as a low level jet shifts
southward and more through the center of the area. This allows
storms to move through this evening with around 30 kts of effective
shear and pockets of 100 m2/s2 of effective helicity and some
instability work with. Inverted-v like soundings are notable in HRRR
output, but may become more possible when heating occurs as clouds
break. Instability could be more elevated otherwise. All this in
mind, flooding and damaging wind appear to be the main threats, but
a quick spin up is not out of the question with the low LCLs. This
area of better shear is out of the area by 6z tonight, but the
better instability wanes closer to sunset. Sunday, the line of
forcing collocated with the front shifts so that it bisects the
area. However, weaker forcing and a departing low level jet likely
keeps coverage and intensity of showers, and perhaps a storm with
instability still around, lower than what we've had. Low level
moisture may be stubborn to evaporate tomorrow morning, which may
make it more difficult get better heating started and provide more
confidence behind a heat advisory. As a result, have decided to
allow the next shift to have one last look at a potential heat
advisory for Sunday.
After Sunday afternoon's height rises, more steady heights indicate
some possibility for showers and storms. Lid strength appears to be
conducive even by mid-morning so showers may start as early as then
or into midday, also throwing shade at confidence for heat headlines
on Monday. Even the normally wet-biased NAM keeps showers isolated
until the evening, though. High temps currently forecast for the 90s
and dew points in the 70s point towards surpassing 100 degree heat
indices with 105 heat indices in play as well. And this is the same
set up for Tuesday with 90s for highs and 70s for dew points, but
this time, there is no nearby trough.
By the time we get to Wednesday, a cold front begins to push
southward towards the area. Highs in the 80s are forecast along with
dew points in the 70s as thunderstorms may cut into how high temps
can get. But storm timing will need to be taken into account. There
is the potential that Wednesday ends up warmer if storms hold off.
For Thursday, an upper low over eastern Canada shifts southward and
CAA arrives on the heels of the FROPA, which occurs Wednesday night
into Thursday morning. Highs in the 70s and dew points in the 50s
represent a cooler and drier end of the work week. Dry weather
probably remains through the weekend as a sprawling 1025 mb
high takes its time to saunter through this neck of the woods.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 223 PM EDT Sat Jul 26 2025
Chances for showers and thunderstorms are the main group
producers for this TAF issuance. Will have tempo groups handle
MVFR chances until around sunset at SBN. Shower and storm
chances may continue overnight and we'll have to watch for a
chance for flight condition reductions around 9z into Sunday
morning at SBN, but didn't have enough confidence to add with
this issuance. Wind continue to prevail out of the southwest
until we get to Sunday morning when more westerly and
northwesterly trajectories take over.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.
&&
DISCUSSION...Roller
AVIATION...Marsili/Roller
Hazardous weather outlook, Jul 26, 3:51 AM EST, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
451 AM EDT Sat Jul 26 2025
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-270900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
451 AM EDT Sat Jul 26 2025 /351 AM CDT Sat Jul 26 2025/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Several rounds of showers and storms are expected. Isolated pockets
of heavy rain and localized flooding are possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms are possible Sunday but severe weather is not expected.
Dangerously hot conditions will return for Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-270900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
451 AM EDT Sat Jul 26 2025
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Thunderstorms with gusty winds are possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a slight chance of thunderstorms Sunday.
In the hours before
Special weather statement, Jul 26, 11:22 AM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1222 PM EDT Sat Jul 26 2025
INZ006>009-MIZ079>081-OHZ001-261715-
Lagrange IN-Noble IN-De Kalb IN-Steuben IN-St. Joseph MI-Branch MI-
Hillsdale MI-Williams OH-
1222 PM EDT Sat Jul 26 2025
...STRONG THUNDERSTORMS WILL IMPACT STEUBEN...NORTHEASTERN NOBLE...
NORTHERN DE KALB...EASTERN LAGRANGE...SOUTHEASTERN ST. JOSEPH...
SOUTHERN BRANCH...SOUTHWESTERN HILLSDALE AND NORTHWESTERN WILLIAMS
COUNTIES THROUGH 115 PM EDT...
At 1221 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bronson to near Rome City. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Angola, Lagrange, Bronson, Fremont, Hamilton, Reading, Edon,
Columbia, Ray, Kinderhook, Fawn River, California, Wolcottville,
Ashley, Burr Oak, Gilead, Hudson, Camden, Orland, and Montgomery.
This includes the following highways...
Interstate 69 in Indiana between mile markers 339 and 357.
Interstate 69 in Michigan between mile markers 1 and 8.
Interstate 80 in Indiana between mile markers 123 and 156.
Interstate 80 in Ohio between mile markers 0 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4187 8467 4151 8471 4151 8550 4188 8534
TIME...MOT...LOC 1621Z 264DEG 29KT 4185 8527 4154 8532
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jul 26, 12:46 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Northern Indiana
146 PM EDT Sat Jul 26 2025
INZ014-103-104-204-261830-
Eastern St. Joseph IN-Western St. Joseph IN-Northern La Porte IN-
Marshall IN-
146 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ST. JOSEPH...
NORTHWESTERN MARSHALL AND EAST CENTRAL LA PORTE COUNTIES THROUGH 230
PM EDT/130 PM CDT/...
At 146 PM EDT/1246 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Walkerton, or 12 miles southeast of La Porte,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
South Bend, Mishawaka, Gulivoire Park, Walkerton, North Liberty,
Lakeville, Koontz Lake, Teegarden, Crumstown, Woodland, and Wyatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4169 8634 4164 8619 4155 8611 4141 8647
4143 8647 4143 8652 4147 8653 4148 8662
4149 8663
TIME...MOT...LOC 1746Z 237DEG 26KT 4149 8652
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MARSILISpecial weather statement, Jul 26, 12:48 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1248 PM CDT Sat Jul 26 2025
INZ012-203-261830-
Southern La Porte IN-Starke IN-
1248 PM CDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT STARKE AND SOUTHWESTERN LA PORTE
COUNTIES THROUGH 130 PM CDT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Crosse, or 8 miles northeast of Wheatfield, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Knox, North Judson, Hamlet, La Crosse, Koontz Lake, Oak Grove, Lomax,
Ober, English Lake, Brems, Toto, Winona, Bass Lake, San Pierre, and
Grovertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4133 8693 4143 8652 4143 8650 4122 8647
4118 8647 4118 8693
TIME...MOT...LOC 1748Z 258DEG 31KT 4125 8692
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jul 26, 12:56 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
156 PM EDT Sat Jul 26 2025
INZ014-104-261830-
Eastern St. Joseph IN-Marshall IN-
156 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. JOSEPH AND
NORTHERN MARSHALL COUNTIES THROUGH 230 PM EDT...
At 156 PM EDT, Doppler radar was tracking a strong thunderstorm near
Walkerton, or 7 miles north of Plymouth, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Plymouth, Bremen, La Paz, Teegarden, Donaldson, Linkville, Lake Of
The Woods, Wyatt, and Tyner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4148 8644 4148 8636 4151 8636 4154 8606
4136 8606 4136 8647 4137 8647
TIME...MOT...LOC 1756Z 263DEG 31KT 4145 8637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MARSILISpecial weather statement, Jul 26, 2:05 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
305 PM EDT Sat Jul 26 2025
INZ013-261945-
Pulaski IN-
305 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PULASKI COUNTY
THROUGH 345 PM EDT...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm near
Medaryville, or 11 miles southeast of Wheatfield, moving east at 30
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winamac, Francesville, Medaryville, Ripley, and Denham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4112 8693 4117 8671 4117 8662 4099 8659
4097 8693
TIME...MOT...LOC 1905Z 255DEG 26KT 4104 8696
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jul 26, 2:11 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
311 PM EDT Sat Jul 26 2025
INZ026-027-032>034-262000-
Jay IN-Blackford IN-Wells IN-Adams IN-Grant IN-
311 PM EDT Sat Jul 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GRANT...BLACKFORD...
SOUTHERN WELLS...SOUTHERN ADAMS AND JAY COUNTIES THROUGH 400 PM
EDT...
At 310 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Upland to near Dunkirk to near Redkey.
Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bluffton, Portland, Hartford City, Berne, Upland, Dunkirk,
Montpelier, Redkey, Geneva, Monroe, Pennville, Matthews, Westchester,
Center, Nottingham, Bryant, Shamrock Lakes, Poneto, Salamonia, and
Vera Cruz.
This includes Interstate 69 in Indiana between mile markers 255 and
259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4038 8522 4038 8548 4044 8559 4059 8545
4080 8507 4069 8481 4033 8481 4031 8488
4031 8522
TIME...MOT...LOC 1910Z 231DEG 24KT 4050 8544 4043 8525 4027 8512
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CLH